MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A435
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).A manufacturing record evaluation was performed for the finished device phk550 batch number, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a robotic ventral hernia repair on (b)(6) 2020 and the barbed suture was used.After taking the barbed suture out of the abdomen, the nurse saw that the barbed suture was fraying near the swage, where the needle meets the suture.It looked like there were two separated sutures from the needle to where the first barb started.The procedure was completed successfully with no patient consequences and no delay.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 08/26/2020.Additional information: h3 evaluation: two pictures were provided for analysis.Upon visual inspection of the pictures, one needle-suture piece appears to be split; however, no conclusion could be reach as to what may have caused the reported incident since the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10359578
Report Number2210968-2020-05817
Device Sequence Number14109326
Product Code NEW
UDI-Device Identifier10705031245211
UDI-Public10705031245211
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberSXPP1A435
Device Catalogue NumberSXPP1A435
Device Lot NumberPHK550
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1